Does parkinsons medication clash with other drugs


#21

I had the cough and my gp took me off of one the heart meds and put me on differt one. He told me the cough was a said effect of that medicine

Whish i could remeber what ones they were but brain just dont work like it use to

Chucky


#22

need some urgent advice - end of the road - over the last 2 weeks my condition has gone down hill dramatically
My feet feel like they are glued to the ground and can not move
my neck from the base of my skull to my shoulder are in a lot of pain
and my body freezes all of the day

it is over a year since my parkinsons doctor has seen me she is on holiday for 2 weeks with no date fixed to see me .I have spoken to my gp and the nurse and the answer is that i am on the maximum medication and their is nothing they can do.

my condition got worse when i came out of hospital and i would like to check that it is not a conflict of medication

do i stop taking the recent pills or give up and call it a day
to make it worse i live on my own and struggle with my condition

john


#23

Hi John,

I’m really sorry to hear that your condition is getting worse. For urgent advice, please feel free to call our Helpline on 0808 800 0303. Our advisers would be more than happy to talk to you again. We’re sure that our forum members will also reply soon. If not, someone from the Parkinson’s UK moderation team will respond when they can.

Best wishes,
Edwina
Moderation Team


#24

I would be looking for new neuraogest

Probley a reaction to meds

One of those meds not right for you. Tell the pharmastest what your you are healing and they may now what ones are causing the reaction


#25

My brain dr. Sees me every 3 to 4 months and she tells my not to be afraid to play with increasing or decreasing or stopping a med if it is all wrong

I am not telling you to do that
I do not have the same dotcors as you do but seems like your brain doctor is not a parkensons specialist. And your gp is afraid to do anything

My gp has changed my brain doctors meds a few times at the begiang of my diagnosis.

I just think you need NEW DOCTORS

Try looking in to home health care you my be able to get some to come out get one of them to come out everyday to help you with some of the tings around house or just be there with you for a couple hours a day

Sorry about spelling

Chucky


#26

thanks to all of you it sounds like you have some good people around the parkinsons advice i get is that there is no alternative
when i came out of hospital i was given an increase in tablets
2 x 125 x 100 mg co-careldopa
1 X Entacapone 200g
2 x apixaban 5mg
1 x indapamide 2.5g
i have checked my records and on the letter from pd doctor dated 22/08/17 my medication increased from 8 x co-careldopa 125/100
125mg at night x 2 careldopa
then 5 x 200mg entacapone was added to the list
in one year my meds from 20 to 31 per day IS IT THE NUMBER OF TABLETS I AM TAKING
I have been checking the internet for multi-drug interactions and there are 13 of them which have problems indapamide and amlodipine with the major problems


#27

chucky
thanks for your email.
over he last 2 weeks i have been coughing to the point of passing out , my gp response was that it will go by its self. which heart tablets was you taking as i am taking blood thinners .

john


#28

Hi @John_the_baron,

I’m so sorry to hear that your condition has worsened. The advice given to you by you doctor definitely wasn’t very helpful, however, I encourage you to follow Edwina’s advice and give our helpline a call as soon as you can.

Given that you haven’t seen a Parkinson’s specialist in over a year, I think you’d really benefit from speaking to one of our advisers as they can arrange for a Parkinson’s nurse to call you back within 24 hours so feel free to give them a call on the number above. We also have a lot of information about the different freezing treatments available to people affected by Parkinson’s which can be found here, https://www.parkinsons.org.uk/information-and-support/freezing.

I do hope you take my suggestions into consideration and please let me know if there’s anything else that I can do to help you.

Best wishes,
Reah


#29

reah
thanks for your advice i have managed to get a meeting with the parkinsons nurse for next wednesday
over the last week my neck and head i have started to cause me concern. the pain starts from the bottom of my skull along the bottom of jaw and down my neck
at the moment i am massaging using deep heat which gives me temporary relief but does not last

thanks john


#30

reah
i have just spoken to your colleague christine at parkinsons and has explained the reason why my condition has deteriorated.

after giving her the list of meds she asked if i was constipated the answer is yes plus a feeling of a lump in my stomach

she explained that the severe constipation was blocking the careldopa from working and if i clear the blockage there is a good chance i could reduce the medication

makes sense what she said and explained everything in full and a nice lady

john


#31

reah
it was diane who gave me the advice not christine, very helpful and nice to talk to
john


#32

I have only high BP (my OH has PD) and Amlodipine made me so dizzy that I felt I was about to faint. I also lost use in my arms for a couple of minutes and also my head felt so weird I couldn’t process thoughts properly. Have been fine since I stopped them and I am going to be given different tablets until one that works is found. My OH had no problem when he took them a few years ago. Perhaps this is the cause of some of your problems


#33

Hi @John_the_baron,

I’m really pleased that you decided to contact our helpline and had such a positive experience with speaking to our advisers.

All the best,
Reah


#34

erscar
i went to my gp and asked if i could stop the amlodipine blood pressure tablets he agreed as long as i keep monitoring them
on average the readings are 120/78 with odd time being 133/82 at the highest
my headaches seemed to have reduced

john


#35

reah
i am glad that i contacted your helpline you have all given me good advice and useful feedback
if i can stay positive, exercise to keep mobile and control my food intake
i will improve

just got to get used to the good and the bad days. if i have a bad day then i should be looking forward to the good day that is just around the corner

john


#36

I hope you are still feeling better without the amlodipine. The GP told me that it is now realized that some people have a lot of problems with BP tablets and sometime have to try several before finding one that is tolerated. My BP never goes lower than 140/80 but GP is satisfied so I think you are doing well with yours. Good Luck!


#37

Edwina,

May I ask, is it possible to contact an advisor by email?

I do not live in the UK now, I am living in Indonesia.

I am trying to understand the difference between “normal” parkinson’s medication and controlled release.

Thank you,

Paul


#38

Hi Paul,

You can also contact our helpline by email on [email protected] or using our online enquiry form. We should be able to get back to you within five working days, but in the meantime you might find it helpful to have a look at our section on drug treatments here: https://www.parkinsons.org.uk/information-and-support/drug-treatments

Please keep us posted and let us know if you don’t hear back within five working days or if you have any other concerns that the Parkinson’s UK community can help with.

Best wishes,
Mara
Moderation Team


#39

My Parkinson’s nurse contacted me to arrange a meeting on Wednesday this week with a medication doctor to discuss my tablets
i am now on the highest dosage .
On 22/07/2017 i complained to my Parkinson’s doctor that my condition had deteriorated
At the time i as taking
co-careldopa 125 mg 2 tablets 4 times per day
pramipexole 3.15 mg 1 tablet per day
co-careldopa 2 at night
the Doctor recommended that we added 4 x entacapone 200 mg and reduce the pramipxole from 3.15 to 2.62
after a couple of months i noticed that the pramipxole was .26 mg not 2.62 ten times less than the prescription
two months ago my co-careldopa has increased to 10 per day and my entacapone to 5 per day

i have told the doctor that i am stopping my entacapone by 5 and whilst they did say the tablet prolongs the medication they would leave the decision to me

so do i reduce my tablets

john


#40

Hi @John_the_baron,

Hope all is well.

I’m sure you’ll receive some useful advice from the community soon, but given the complex nature of your situation, it might be helpful for you if you contacted our helpline and spoke to one of our advisers on this. It seems a little strange that your doctor has left the decision to reduce your medication to you so it might be worth giving our helpline a call.

Feel free to give them a call on 0808 800 0303.

I hope you find this useful.

Best wishes,
Reah